Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Dec 9, 2025, 1:40 PM CST for 7 counties in Nebraska. It took effect at Dec 9, 2025, 6:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2025, 1:40 PM CST (19:40 UTC)
- In effect from
- Dec 9, 2025, 6:00 PM CST
- Expired
- Dec 10, 2025, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Hastings, NE
Counties Greeley County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WWUS73 KGID 091940 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 140 PM CST Tue Dec 9 2025 NEZ039>041-046>049-101200- /O.NEW.KGID.HW.W.0007.251210T0000Z-251210T1200Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk- Including the cities of Greeley, Shelby, Stromsburg, Spalding, Fullerton, Osceola, Ord, Genoa, Sherman Reservoir, Polk, Loup City, Litchfield, St. Paul, Central City, Scotia, and Wolbach 140 PM CST Tue Dec 9 2025 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Greeley, Howard, Merrick, Nance, Sherman, Valley, and Polk Counties. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Schuldt
2 follow-up statements
568 WWUS73 KGID 091958 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 158 PM CST Tue Dec 9 2025 NEZ039>041-046>049-101200- /O.CON.KGID.HW.W.0007.251210T0000Z-251210T1200Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk- Including the cities of Greeley, Shelby, Stromsburg, Spalding, Fullerton, Osceola, Ord, Genoa, Sherman Reservoir, Polk, Loup City, Litchfield, St. Paul, Central City, Scotia, and Wolbach 158 PM CST Tue Dec 9 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Greeley, Howard, Merrick, Nance, Sherman, Valley, and Polk Counties. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Localized power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Schuldt
735 WWUS73 KGID 101152 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 552 AM CST Wed Dec 10 2025 NEZ039>041-046>049-101300- /O.EXP.KGID.HW.W.0007.000000T0000Z-251210T1200Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk- Including the cities of Genoa, Sherman Reservoir, St. Paul, Polk, Wolbach, Greeley, Spalding, Shelby, Loup City, Ord, Osceola, Fullerton, Stromsburg, Litchfield, Scotia, and Central City 552 AM CST Wed Dec 10 2025 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... While wind gusts to 40mph are possible over the next couple of hours, the strongest winds have diminished, so the High Wind Warning will be allowed to expire. $$ Davis
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Dec 9, 11:27 AM CST, 2 hours 13 minutes earlier. Its key messages:
- A very pleasant day is expected across the area with highs in the mid 50s to mid 60s.
- Gusty northwest winds arrive behind a cold front this evening/tonight, gusting 30-40mph. Gusts of 45-50mph can't be ruled out north of Highway 92.
- Near normal on Wednesday (highs 40s), with a large spread in highs possible on Thursday (highs 40s to upper 60s).
- Seasonably cool this weekend with highs in the 20s to low 30s.
Area forecast discussion, Dec 9, 11:27 AM CST, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1127 AM CST Tue Dec 9 2025 .KEY MESSAGES... - A very pleasant day is expected across the area with highs in the mid 50s to mid 60s. - Gusty northwest winds arrive behind a cold front this evening/tonight, gusting 30-40mph. Gusts of 45-50mph can't be ruled out north of Highway 92. - Near normal on Wednesday (highs 40s), with a large spread in highs possible on Thursday (highs 40s to upper 60s). - Seasonably cool this weekend with highs in the 20s to low 30s. && .UPDATE... Issued at 338 AM CST Tue Dec 9 2025 Temperatures this morning are sitting in the upper 20s to upper 30s under partly cloudy skies. Aloft the area is under northwesterly flow, with the next shortwave/disturbance traversing through the northern Rockies. A very pleasant day is in store for the area under mostly sunny-partly cloudy skies. Similar to Monday, west-southwest winds will favor downslope warming and result in temperatures on the higher end of model guidance. Highs today will range from the mid 50s (northeast) to the mid 60s (southwest). Most areas reach the 50s by noon! Winds will be breezy gusting 20-30mph, strongest northwest of the Tri-Cities. Breezy winds and warm temperatures could result in elevated fire weather conditions this afternoon west of Highway 183. A cold front dives into the area this evening, with scattered sprinkles/light rain possible along/behind the front. Winds quickly ramp up behind the frontal passage, gusting 30-40+mph, strongest along/north of Highway 92 where gusts of 45-50mph can't be ruled out. Gusty winds continue throughout the overnight hours. After sunrise, winds gradually decrease as the pressure gradient lessens over the area with gusts falling below 15mph by the afternoon. A cooler but still seasonable day is expected on Wednesday as highs climb into the upper 30s to upper 40s. Roller coaster temperatures continue on Thursday as a stationary/warm front lifts north across the area. There remains some uncertainty on the exact position of the front, which will have a large impact on Thursday's highs. GFS and ECMWF ensembles indicate a 15-20 degree spread in high temperatures across central/northeastern portions of the area due to the uncertainty on the location of the front. Along/north of the front, highs will be confined to the 40s. South/southwest of the front in the warm sector, highs soar into the mid 50s to mid/upper 60s! Otherwise the forecast remains on track, with much colder air pushing into the area Thursday night/Friday, setting up for a cold weekend with highs in the 20s to low 30s. && .DISCUSSION... Issued at 211 PM CST Mon Dec 8 2025 Skies have cleared across the area, and westerly winds are pushing temperatures into the 40s and 50s. This continues tomorrow, with stronger westerly winds pushing temperatures into the 50s and 60s across the area. The most intense winds are expected to remain over western Nebraska and South Dakota, but locally gusts could still reach the 30 MPH in many areas. Clouds increase late Tuesday, but any precipitation associated with a clipper system should remain safely to our north and east. Northwesterly winds will increase as a cold front pushes through the area Tuesday evening into Tuesday night. Gusts around 40 MPH will be possible in northern areas to start the day on Wednesday, but will gradually diminish through the day. Wednesday will be cooler in the post-frontal airmass (but not particularly cold by December standards). There is still a low chance (20-30%) for light precip (mainly snow) in northern areas Wednesday night into Thursday morning, but the trend has been downward on global ensembles runs. Another quick-moving upper-level shortwave brings another opportunity for flurries or light snow to the area Thursday night, but otherwise the forecast remains quiet and dry through the weekend and into next week. In fact, The GEFS and EPS ensembles indicate a 50-90% chance of seeing LESS than 0.10" of QPF through the next 10 days. The shortwave Thursday night will push some colder air into the region for Friday through the weekend. Single digit lows and high temperatures in the 20s are expected for much of the area (a touch warmer in the south and southwest). && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1123 AM CST Tue Dec 9 2025 For KGRI/KEAR Airports: VFR conditions are generally expected for the next 24 hours although there is a slight chance of MVFR ceilings for KGRI around 15z. Winds will be gusty out of the southwest to west this afternoon then winds will decrease slightly around 00z out of the west. Winds will become gusty out of the northwest around/by 03z with gusts above 30 knots expected. Winds will decrease by 15z out of the northwest. Wind shear is possible this afternoon but is more likely around 00z through 15z. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && UPDATE...Davis DISCUSSION...Mangels AVIATION...Schuldt
Hazardous weather outlook, Dec 9, 3:52 AM CST, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 352 AM CST Tue Dec 9 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101000- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 352 AM CST Tue Dec 9 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
High Wind Warnings in Nebraska, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.